Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pale skin, sweating and purple discoloration of the hands?

Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 2429 Questions

default
Posted on Tue, 6 Sep 2016 in Hypertension and Heart Disease
Question: A friend just called me. Said her husband just suffered an episode in which he developed a glazed look in his eyes, turned pale, was sweating, and his palms turned purple.
doctor
Answered by Dr. Dariush Saghafi 21 minutes later
Brief Answer:
May have had a vasovagal attack or something else.

Detailed Answer:
Good afternoon. Thank you for the description of the patient's episode.

Your friend's husband may have suffered a COMPLEX PARTIAL SEIZURE or more likely a VASOVAGAL EVENT which is when a sudden drop in blood pressure occurs which can be due to dehydration, medication side effects, medication interactions, infections in the bloodstream, hypoglycemia, insulin reactions, and a whole host of other things.

When that happens there is usually a brief loss of awareness and often times people go down, and briefly lose consciousness, with jerking movements which appear to be a seizure but really are not. The patient will usually come back after a few seconds and be completely oriented and ready to keep doing what they were doing before it all happened. In a true seizure episode the patient can also come back after a few seconds of staring but they usually don't have the massive sweating, changes in color or becoming pale.

If he started any new blood pressure medication or if they increased the dose of anything that could make any blood pressure medication he is taking act even more robustly then, that is likely the problem and to fix it he'll need to see the doctor that prescribed everything for a readjustment of the medications.

If I've satisfactorily addressed your question then, could you do me the kindest of favors by CLOSING THIS QUERY and be sure to include some fine words of feedback and a 5 STAR rating to our transaction if you feel the response has helped you? Again, many thanks for posing your question.

Do not forget to contact me in the future at: www.bit.ly/drdariushsaghafi for additional questions, comments, or concerns having to do with this topic or others.

This query has utilized a total of 19 minutes of professional time in research, review, and synthesis for the purpose of formulating a return statement.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Partial seizure

doctor1 MD

i m am 52 yrs old. i have complex partial seizures, extreme anxiety, add, and the dreaded menopause. I take 4 draws from a marijauna cigarette...

doctor1 MD

my son is suffered partial seizures aged four years,we did EEG.it has been found some sleep disorder,pls. advice what to do

doctor1 MD

Hi my daughter of 9 weeks have had a EEG last Friday and there was just one signal of abnormal brain activity. for the past week she has been...

doctor1 MD

my 14 month daughter,operated for TGA at one and half month age,sufferred from hie due to blood acidosis before surgery, she got her first major...

doctor1 MD

Last night I had a bright yellow room and light headedness with the feeling of loosing my bowel. Weak in the knees. What is the reason for this.?

doctor1 MD

Feel disorientated almost drunk like. Then need to sleep. Once awake fogged memories of the previous events. Family states acting normal. No meds...

doctor1 MD

MY GRANDDAUGHTER HAD A STRANGE EPISODE WITH HER EYES BLINKING/CLOSING LIKE SENSITIVE TO LIGHT. HER HANDS TENSE A LITTLE AND SHE HAS A TINGLING IN...